Lancaster EPrints

Specifying smooth transition regression models in the presence of conditional heteroskedasticity of unknown form

Pavlidis, Efthymios and Paya, I and Peel, D (2010) Specifying smooth transition regression models in the presence of conditional heteroskedasticity of unknown form. Studies in Nonlinear Dynamics and Econometrics, 14 (3). pp. 1-38. ISSN 1558-3708

Full text not available from this repository.

Abstract

he specification of Smooth Transition Regression models consists of a sequence of tests, which are typically based on the assumption of i.i.d. errors. In this paper we examine the impact of conditional heteroskedasticity and investigate the performance of several heteroskedasticity robust versions. Simulation evidence indicates that conventional tests can frequently result in finding spurious nonlinearity. Conversely, when the true process is nonlinear in mean, the tests appear to have low size adjusted power and can lead to the selection of misspecified models. The above deficiencies also hold for tests based on Heteroskedasticity Consistent Covariance Matrix Estimators but not for the Fixed Design Wild Bootstrap. We highlight the importance of robust inference through empirical applications.

Item Type: Article
Journal or Publication Title: Studies in Nonlinear Dynamics and Econometrics
Subjects: UNSPECIFIED
Departments: Lancaster University Management School > Economics
ID Code: 45561
Deposited By: ep_importer_pure
Deposited On: 11 Jul 2011 19:34
Refereed?: Yes
Published?: Published
Last Modified: 24 Jan 2014 05:21
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/45561

Actions (login required)

View Item